Alert archive / New York / Freeze Warnings in 2012

Freeze Warning 4, NWS Albany, NY

April 27, 20124 states

NWS Albany, NY issued this freeze warning at Apr 27, 2012, 3:21 AM EDT for 4 states. It took effect at Apr 27, 2012, 11:00 PM EDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 27, 2012, 3:21 AM EDT (07:21 UTC)
In effect from
Apr 27, 2012, 11:00 PM EDT
Expired
Apr 28, 2012, 9:41 AM EDT
In force
11 hr
Issued by
NWS Albany, NY

Counties Northwest Hills Planning Region, CT, Berkshire County, MA, Albany County, NY, Columbia County, NY, Dutchess County, NY, Fulton County, NY, Greene County, NY, Herkimer County, NY, Montgomery County, NY, Rensselaer County, NY, Saratoga County, NY, Schenectady County, NY, Schoharie County, NY, Ulster County, NY, Warren County, NY, Washington County, NY, Bennington County, VT, Windham County, VT

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 7.4 hours before the alert went out and 1 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2012-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2012-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 345 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1083 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
345 m²/s²
0-3 km storm-relative helicity
391 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

443 
WWUS71 KALY 270721
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
321 AM EDT FRI APR 27 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-272100-
/O.NEW.KALY.FZ.W.0004.120428T0300Z-120428T1400Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
321 AM EDT FRI APR 27 2012

...FREEZE WARNING IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
SATURDAY...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM 11 PM THIS EVENING TO 10 AM EDT
SATURDAY.

* LOCATIONS...GREATER CAPITAL DISTRICT...SARATOGA AND GLENS FALLS
  REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN
  CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES...
  LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES
  IN SOUTHERN VERMONT.

* HAZARDS...A WIDESPREAD HARD FREEZE THAT WILL CAUSE HARM TO
  VEGETATION.

* TEMPERATURES...IN THE MID TO UPPER 20S.

* TIMING...LATE THIS EVENING THROUGH MID MORNING SATURDAY.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE
  FROM BELOW FREEZING TEMPERATURES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
4 follow-up statements
437 
WWUS71 KALY 271902
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
302 PM EDT FRI APR 27 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-281115-
/O.CON.KALY.FZ.W.0004.120428T0300Z-120428T1400Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
302 PM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 11 PM THIS EVENING TO
10 AM EDT SATURDAY...

* LOCATIONS...GREATER CAPITAL DISTRICT...SARATOGA AND GLENS 
  FALLS REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN 
  CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... 
  LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES 
  IN SOUTHERN VERMONT. 

* HAZARDS...A WIDESPREAD HARD FREEZE THAT WILL CAUSE HARM TO 
  VEGETATION. 

* TEMPERATURES...IN THE MID TO UPPER 20S.

* TIMING...TONIGHT THROUGH MID MORNING TOMORROW.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE
  FROM BELOW FREEZING TEMPERATURES. FORMATION OF FROST LOOKS TO BE
  LIMITED TO ISOLATED AREAS PROTECTED FROM ALL WIND DIRECTIONS
  DUE TO STEADY WINDS TONIGHT THROUGH TOMORROW MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
660 
WWUS71 KALY 280301
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
1101 PM EDT FRI APR 27 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-281400-
/O.CON.KALY.FZ.W.0004.000000T0000Z-120428T1400Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
1101 PM EDT FRI APR 27 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT SATURDAY...

* LOCATIONS...GREATER CAPITAL DISTRICT...SARATOGA AND GLENS 
  FALLS REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN 
  CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... 
  LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES 
  IN SOUTHERN VERMONT. 

* HAZARDS...A WIDESPREAD HARD FREEZE THAT WILL CAUSE HARM TO
  VEGETATION. 

* TEMPERATURES...25 TO 30.

* TIMING...OVERNIGHT THROUGH MID MORNING TOMORROW.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO 
  DAMAGE FROM BELOW FREEZING TEMPERATURES. FORMATION OF FROST 
  LOOKS TO BE LIMITED TO ISOLATED AREAS PROTECTED FROM ALL WIND 
  DIRECTIONS DUE TO STEADY WINDS TONIGHT THROUGH TOMORROW 
  MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
290 
WWUS71 KALY 280748
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
348 AM EDT SAT APR 28 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-281400-
/O.CON.KALY.FZ.W.0004.000000T0000Z-120428T1400Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
348 AM EDT SAT APR 28 2012

...FREEZE WARNING REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* LOCATIONS...GREATER CAPITAL DISTRICT...SARATOGA AND GLENS 
  FALLS REGION...MOHAWK VALLEY...SCHOHARIE VALLEY...EASTERN 
  CATSKILLS...MID HUDSON VALLEY...TACONICS...BERKSHIRES... 
  LITCHFIELD HILLS...AND BENNINGTON AND EASTERN WINDHAM COUNTIES 
  IN SOUTHERN VERMONT. 

* HAZARDS...A WIDESPREAD HARD FREEZE THAT WILL CAUSE HARM TO 
  VEGETATION. 

* TEMPERATURES...25 TO 30 DEGREES.

* TIMING...PRIOR TO 10 AM. ANOTHER FREEZE WARNING WILL BE NEEDED
  TONIGHT INTO SUNDAY MORNING.

* IMPACTS...ANY SENSITIVE VEGETATION WILL BE VULNERABLE TO DAMAGE
  FROM BELOW FREEZING TEMPERATURES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$
884 
WWUS71 KALY 281341
NPWALY

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE ALBANY NY
941 AM EDT SAT APR 28 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-
084-VTZ013-015-281445-
/O.CAN.KALY.FZ.W.0004.000000T0000Z-120428T1400Z/
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-
WESTERN SCHENECTADY-EASTERN SCHENECTADY-SOUTHERN SARATOGA-
WESTERN ALBANY-EASTERN ALBANY-WESTERN RENSSELAER-
EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-
EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-
EASTERN DUTCHESS-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON-
EASTERN WINDHAM-
INCLUDING THE CITIES OF...TORRINGTON...OAKVILLE...NEW MILFORD...
TERRYVILLE...PITTSFIELD...NORTH ADAMS...GREAT BARRINGTON...LEE...
LENOX...HOUSATONIC...ILION...HERKIMER...LITTLE FALLS...MOHAWK...
FRANKFORT...DOLGEVILLE...GLOVERSVILLE...JOHNSTOWN...AMSTERDAM...
WELLSVILLE...SARATOGA SPRINGS...WHITEHALL...GRANVILLE...
COBLESKILL...MIDDLEBURGH...DELANSON...ESPERANCE...DUANESBURG...
SCHENECTADY...ROTTERDAM...BALLSTON SPA...MECHANICVILLE...
WATERFORD...ALTAMONT...ALBANY...TROY...HOOSICK FALLS...HUNTER...
TANNERSVILLE...WINDHAM...CATSKILL...COXSACKIE...ATHENS...CAIRO...
JEFFERSON HEIGHTS...HUDSON...CHATHAM...SUNDOWN...ELLENVILLE...
WOODSTOCK...WEST HURLEY...KERHONKSON...NAPANOCH...PHOENICIA...
KINGSTON...NEW PALTZ...POUGHKEEPSIE...BEACON...ARLINGTON...
PAWLING...DOVER PLAINS...MILLBROOK...PINE PLAINS...AMENIA...
MILLERTON...GLENS FALLS...WEST GLENS FALLS...HUDSON FALLS...
FORT EDWARD...CAMBRIDGE...GREENWICH...BENNINGTON...BRATTLEBORO...
WEST BRATTLEBORO...BELLOWS FALLS
941 AM EDT SAT APR 28 2012

...FREEZE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN ALBANY HAS CANCELLED THE FREEZE
WARNING FOR THE GREATER CAPITAL REGION...SARATOGA AND GLENS FALLS
AREAS...MOHAWK AND SCHOHARIE VALLEYS...EASTERN CATSKILLS...MID
HUDSON VALLEY...TACONICS...BERKSHIRES...LITCHFIELD HILLS...AND
BENNINGTON AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT.

TEMPERATURES HAVE RISEN ABOVE FREEZING THIS MORNING ACROSS THE
WARNING AREA. THUS...THE FREEZE WARNING FOR THIS MORNING HAS BEEN
CANCELLED. ADDITIONAL SUB-FREEZING TEMPERATURES WILL OCCUR TONIGHT
INTO SUNDAY MORNING...AND ANOTHER FREEZE WARNING WILL BE REQUIRED.


$$

FRUGIS

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this freeze warning went out at Apr 27, 1:45 AM EDT, 1 hour 36 minutes earlier.

Area forecast discussion, Apr 27, 1:45 AM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
145 AM EDT FRI APR 27 2012

.SYNOPSIS...
LOW PRESSURE AND ITS ASSOCIATED COLD FRONT HAS MOVED EAST OF THE
REGION EARLY THIS MORNING. THE LOW WILL STRENGTHEN CONSIDERABLY AS
IT LIFTS INTO THE CANADIAN MARITIMES ON FRIDAY...RESULTING IN
WINDY AND COOL CONDITIONS ACROSS OUR REGION. HIGH PRESSURE OVER
THE UPPER GREAT LAKES AND MIDWEST WILL KEEP US DRY AND
UNSEASONABLY COOL THROUGH THE WEEKEND.

&&

.NEAR TERM /UNTIL 7 AM THIS MORNING/...
AS OF 130 AM...COLD FRONT HAS NOW MOVED EAST OF THE AREA...WITH
WINDS SHIFTING TO THE WEST-NORTHWEST. STILL MAINLY ISOLATED TO
SCATTERED SHOWERS AROUND THROUGH MOST OF THE NIGHT DUE TO THE
PASSAGE OF THE MID/UPPER LEVEL TROUGH AXIS. ALSO...UPSLOPE FLOW IN
THE CYCLONIC REGIME WILL RESULT IN LIKELY RAIN SHOWERS CHANGING
TO SNOW SHOWERS ACROSS THE WESTERN ADIRONDACKS. A SLUSHY HALF INCH
TO ONE INCH OF SNOW WILL BE POSSIBLE FOR A LIMITED AREA THERE.
OTHERWISE WINDS SPEEDS WILL INCREASE TOWARD DAWN.

&&

.SHORT TERM /7 AM THIS MORNING THROUGH SUNDAY/...
SOME LINGERING SCATTERED SHOWER ACTIVITY IS POSSIBLE ALONG AND
EAST OF THE HUDSON VALLEY DURING THE MORNING. THEN...SOME LAKE
EFFECT CLOUDINESS AND SHOWERS...SOME MIXED WITH SNOW IN THE
SOUTHERN ADIRONDACKS. CLOUD COVER MAY BE SLOW TO ERODE WITH THE
WIND OFF THE LAKES AND THE STRONG COLD ADVECTION. SO...HIGHS SHOULD
BE IN THE MID 40S TO MID 50S MOST AREAS...COOLER IN THE SOUTHERN
ADIRONDACKS. WINDS WILL BE QUITE STRONG...AND INDICATING GUSTS 35
TO 45 MPH. IF TRENDS IN GUIDANCE SUGGEST A LITTLE MORE WIND...WIND
ADVISORIES MAY NEED TO BE ISSUED TONIGHT...STAY TUNED.

FRIDAY NIGHT...IT LOOKS LIKE THE BOUNDARY LAYER WINDS SHOULD STAY
RELATIVELY STRONG...BUT CLEARING SHOULD TAKE PLACE. WITH CONTINUED
COLD ADVECTION...LOWS COULD BE NEAR OR BELOW FREEZING IN MANY
AREAS WHERE THE GROWING SEASON HAS BEGUN. WITH THE WINDS...THOUGH...
SOME QUESTIONS AS TO JUST HOW COLD IT CAN GET. IS GUIDANCE A BIT
TOO COLD...AND WILL WINDS PREVENT MUCH FROST EVEN IF IT GETS BELOW
FREEZING. WITH LEAVES BEGINNING TO EMERGE ON TREES IN LOWER
ELEVATIONS AND GRASS GREENING...AGAIN...GUIDANCE MAY BE A BIT TOO
COOL WITH ITS PREDICTED TEMPERATURES...IF THE WINDS DO STAY UP AS
MUCH AS INDICATED. SOME INDICATIONS IN GUIDANCE OF NEAR RECORD
COLD...WHICH IS TOUGH TO GET THIS TIME OF YEAR IF IT IS WINDY. A
FREEZE WARNING MAY BE ISSUED TONIGHT...BASED ON THE NEXT SET OF
GUIDANCE...FOR POSSIBLE FREEZES TOMORROW NIGHT...STAY TUNED.

ANOTHER NORTHERN STREAM SYSTEM TRACKS SLOWLY THROUGH THE REGION
SATURDAY AND SATURDAY NIGHT...BUT THE UPPER SYSTEM IS VERY
POSITIVELY TILTED AND MOST OF THE DYNAMICS...MOISTURE AND BOUNDARY
LAYER THERMAL GRADIENT IS PREDICTED TO REMAIN WELL SOUTH OF OUR
REGION. HOWEVER...SOME MID AND HIGH CLOUDS AND ISOLATED SHOWERS
ARE POSSIBLE FROM POU THROUGH NW CT LATE SATURDAY AFTERNOON AND
SATURDAY EVENING. THE MID AND HIGH CLOUDS COULD FILTER THE SUN
ENOUGH TO SHAVE A DEGREE OR TWO OFF THE DAYTIME HIGHS SATURDAY...
EVEN THOUGH BOUNDARY LAYER TEMPERATURES WARM A LITTLE IN ADVANCE
OF THE UPPER ENERGY. IT COULD ALSO STILL BE BREEZY SATURDAY
HELPING WITH SOME MIXING. HIGHS SATURDAY IN THE 40S TO MID 50S.
WINDS TREND TO CALM SATURDAY NIGHT WITH CLEARING...AND THERE IS A
BETTER CHANCE FOR A HARD FREEZE WITH WIDESPREAD FROST.

HIGH PRESSURE BUILDS IN ON SUNDAY WITH THE POTENTIAL FOR QUITE A
BIT OF SUNSHINE. HIGHS IN THE 40S TO MID 50S.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
WENT WITH HPC GUIDANCE OVER MOS AS IT WAS COOLER OVERALL...AND A
BETTER FIT WITH OUR SURROUNDING OFFICES.  HIGH PRESSURE WILL AFFECT
THE FORECAST AREA AT THE BEGINNING OF THE PERIOD...BUT THE RISK FOR
RAIN ARRIVES TUESDAY NIGHT AS LOW PRESSURE SPINS UP OVER THE OZARKS
AND TRACKS NORTHEAST...MARKING THE BEGINNING OF AN UNSETTLED MID-
WEEK PERIOD FOR US.  TEMPERATURES WILL BE MILD ENOUGH THAT ANY
PRECIPITATION THAT FALLS TUESDAY NIGHT THROUGH THURSDAY WILL BE IN
THE FORM OF SNOW.  THERE IS STILL SOME MODEL UNCERTAINTY ON HOW
GREAT THE RISK IS FOR RAIN AT ANY GIVEN TIME...SO THE CHC POPS ARE
35 PERCENT OR LESS.

HIGH TEMPERATURES WILL BE IN THE 50S AND 60S EACH DAY...WITH SLIGHT
MODERATION THROUGH THE PERIOD.  A FEW 70 DEGREE READINGS ARE NOT OUT
OF THE QUESTION FOR THURSDAY.  WITH THE HIGH PRESSURE BUILDING IN
AND CLEARING SKIES SUNDAY NIGHT...WIDESPREAD FROST IS A DISTINCT
POSSIBILITY...AND SOME AREAS COULD BE LOOKING AT A HARD FREEZE.  LOW
TEMPERATURES ARE EXPECTED TO RANGE FROM AROUND 20 DEGREES IN THE
ADIRONDACKS...TO AROUND 30 DEGREES IN THE HUDSON VALLEY.  WITH
CLOUDS ON THE INCREASE...MONDAY NIGHT WILL BE SOMEWHAT MILDER...WITH
LOWS ABOUT 10 DEGREES HIGHER.  ANOTHER 5 DEGREES CAN BE TACKED ON
FOR TUESDAY NIGHT...AND BY WEDNESDAY NIGHT...LOWS SHOULD RANGE FROM
THE LOWER 40S GENERALLY...TO THE LOWER 50S DOWN THE HUDSON AND
MOHAWK VALLEYS.

&&

.AVIATION /06Z FRIDAY THROUGH TUESDAY/...
AS OF 0530Z...COLD FRONT HAS MOVED THROUGH THE KGFL/KALB/KPOU TAF
SITES AND EXCEPT FOR ISOLATED LIGHT RAIN SHOWERS...PCPN ASSOCIATED
WITH THE FRONT HAS MOVED OFF TO THE EAST. ALTHOUGH SOME MVFR CIGS
WILL OCCUR THROUGH ABOUT 08Z-10Z AT THE TAF SITES AS CU/SC
ASSOCIATED WITH THE STRONG COLD ADVECTION KEEPS THE CIGS IN THE MVFR
RANGE...CIG/VSBY CONDITIONS FOR THE TAF PERIOD ENDING AT 06Z WILL BE
MAINLY VFR. THE MAIN AVIATION PROBLEM WILL BE STRONG WEST TO
NORTHWEST WINDS. EXPECT WINDS TO INCREASE AT ALL THREE TAF SITES TO
15 TO 20 KTS BY 15Z WITH GUSTS OF 25 TO 35 KTS. THESE WINDS WILL
CONTINUE THROUGH THE DAY AND ONLY GRADUALLY DECREASE FRIDAY EVENING.
BY LATER FRIDAY EVENING SURFACE WINDS WILL HAVE DECREASED TO 10 KTS
OR LESS AT KGFL/KPOU...WITH 10 TO 12 KTS WINDS AT KALB AND GUSTS
CLOSE TO 20 KTS.

.OUTLOOK...
LATE FRI NIGHT-MON...VFR...NO SIG WX.

&&

.FIRE WEATHER...
STRONG WEST TO NORTHWEST WINDS GUSTING UP TO 45 MPH TOMORROW AND
GUSTING TO AROUND 30 MPH SATURDAY...

     RELATIVE HUMIDITIES FALLING TO AROUND OR BELOW 30 PERCENT IN
THE HUDSON AND MOHAWK VALLEYS AND NORTHWESTERN CONNECTICUT TOMORROW
AND OVER THE ENTIRE FORECAST AREA SATURDAY...

LOW PRESSURE WILL TRACK ACROSS NORTHERN NEW YORK STATE AND NEW
ENGLAND TONIGHT. THIS SYSTEM WILL BRING RAIN SHOWERS TO MUCH OF
THE AREA THROUGH THIS EVENING. THE LOW WILL STRENGTHEN
CONSIDERABLY AS IT LIFTS INTO THE CANADIAN MARITIMES ON FRIDAY...
RESULTING IN WINDY AND COOL CONDITIONS ACROSS OUR REGION. HIGH
PRESSURE OVER THE UPPER GREAT LAKES AND MIDWEST WILL KEEP US DRY
AND UNSEASONABLY COOL THROUGH THE WEEKEND.

RELATIVE HUMIDITY VALUES WILL INCREASE TO 80 TO 100 PERCENT
TONIGHT...THEN DROP TO BETWEEN 30 AND 45 PERCENT TOMORROW
AFTERNOON. RELATIVE HUMIDITIES SHOULD INCREASE BACK TO 60 TO 90
PERCENT TOMORROW NIGHT...AND DROP BACK TO 20 TO 35 PERCENT SATURDAY.

WINDS TONIGHT WILL SHIFT TO THE WEST AND INCREASE TO 10 TO 20 MPH
WITH GUSTS TO 30 MPH. WINDS TOMORROW WILL BECOME WEST-NORTHWEST AND
INCREASE FURTHER TO BETWEEN 20 TO 30 MPH WITH GUSTS OF 40+ MPH
LIKELY. WEST TO NORTHWEST WINDS SHOULD DIMINISH BACK TO 10 TO 20
MPH WITH GUSTS TO 30 MPH TOMORROW NIGHT...AND CONTINUE THROUGH THE
DAY SATURDAY.

&&

.HYDROLOGY...
LOW PRESSURE APPROACHING FROM THE UPPER GREAT LAKES NOW APPEARS TO
BRING SCATTERED TO NUMEROUS SHOWERS TO THE AREA TONIGHT.

FORECAST AMOUNTS EXPECTED TO BE AROUND ONE TENTH INCH...LOCALLY UP
TO A QUARTER OF INCH ACROSS SOME OF THE HIGHER ELEVATIONS. THESE
RAINFALL AMOUNTS SHOULD HAVE LITTLE EFFECT ON THE RIVERS...WITH SOME
SLIGHT RISES POSSIBLE ACROSS THE UPPER MOHAWK...ADIRONDACK AND UPPER
HUDSON BASINS.

SOME LIGHT RAIN/SNOW SHOWERS POSSIBLE OVER THE HIGHER TERRAIN LATE
TONIGHT. OTHERWISE DRY AND WINDY CONDITIONS ARE EXPECTED FOR FRIDAY.
DRY WEATHER IS EXPECTED TO LAST THROUGH THE WEEKEND AND INTO EARLY
NEXT WEEK AS WELL.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.EQUIPMENT...
DUAL-POLARIZATION UPGRADE STARTED MONDAY...APRIL 23RD...FOR THE NWS
ALBANY RADAR KENX AND THE RADAR WILL BE OUT OF SERVICE THROUGH AT
LEAST FRIDAY. IT IS NOW IN TEST MODE...BUT WILL STILL BE DOWN
THROUGH MUCH OF TODAY.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...HWJIV/NAS/JPV
NEAR TERM...HWJIV/NAS/JPV
SHORT TERM...NAS
LONG TERM...ELH
AVIATION...GJM
FIRE WEATHER...NAS
HYDROLOGY...NAS
EQUIPMENT...ALY STAFF
Hazardous weather outlook, Apr 26, 4:16 PM EDT, 11 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
416 PM EDT THU APR 26 2012

CTZ001-013-MAZ001-025-NYZ038>041-043-047>054-058>061-063>066-083-084-
VTZ013-015-271115-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-SOUTHERN HERKIMER-SOUTHERN FULTON-MONTGOMERY-
NORTHERN SARATOGA-NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-EASTERN WINDHAM-
416 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK NOT
INCLUDING THE WESTERN AND SOUTHERN ADIRONDACKS...AND FOR BENNINGTON
AND EASTERN WINDHAM COUNTIES IN SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WEST TO NORTHWESTERLY WINDS ARE EXPECTED FRIDAY WITH
SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH
POSSIBLE. IF CONFIDENCE INCREASES FOR STRONGER WIND SPEEDS AND
GUSTS...THEN A WIND ADVISORY WOULD BE ISSUED.

IN ADDITION...FREEZING TEMPERATURES ARE POSSIBLE FRIDAY NIGHT
THROUGH SUNDAY NIGHT. FREEZE WARNINGS WILL LIKELY EVENTUALLY BE
ISSUED FOR MANY LOCATIONS DURING THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ032-033-042-082-VTZ014-271115-
NORTHERN HERKIMER-HAMILTON-NORTHERN WARREN-NORTHERN FULTON-
WESTERN WINDHAM-
416 PM EDT THU APR 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE SOUTHERN AND WESTERN
ADIRONDACKS OF EAST CENTRAL NEW YORK...AND WESTERN WINDHAM COUNTY
SOUTHERN VERMONT.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

STRONG WEST TO NORTHWESTERLY WINDS ARE EXPECTED FRIDAY WITH
SUSTAINED SPEEDS OF 20 TO 30 MPH AND GUSTS UP TO 45 MPH
POSSIBLE. IF CONFIDENCE INCREASES FOR STRONGER WIND SPEEDS AND
GUSTS...THEN A WIND ADVISORY WOULD BE ISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Freeze Warnings in New York, 2012Freeze Warnings in Vermont, 2012Freeze Warnings in Connecticut, 2012Every freeze warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.